Doctors Lounge - Pediatrics AnswersBack to Pediatrics Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/9/2017.
Forum Name: Pediatric Topics
Question: Appendicitis/penicillin allergy??
|sssz03 - Sun Oct 28, 2007 7:48 am||
7 yo Female with sudden onset of severe abd pain last night, followed by fever 101.5-103, vomitted one time last night, intense pain resolved mostly, remained crampy, fever still present, drinking some fluids, refusing to eat. Pain this am upon quick movements, walking, coughing, but more "uncomfortable",no constant pain this am, she is acting fine this am otherwise, slept about 13 hours last night, restless, post emesis. Hx-normal-healthy-active, some recent c/o stomach ache that resolves on own, but nothing as severe as last pm nor with fever? Stomach flu? Appendicitis? She did have dental work and has been on oral penicillin for 3 days, for possible abcess tooth-she has no sx other than small ulcer on gums, but dentist thinks it is an early abcess and put her on Pen, I dc'ed this yest. upon c/o abd. pn. Possible Allergy to med? No past sg, Fam hx, unremarkable. Please advise. God Bless You!
|Dr. Chan Lowe - Mon Oct 29, 2007 1:27 am||
This would be a little unusual for appendicitis. Appendicitis pain usually starts near the belly button and slowly worsens as it moves to the right lower quadrant of the abdomen. It also generally does not get better. Instead, the pain slowly gets worse.
It also does not sound like an allergy to penicillin although penicillin can cause some stomach upset.
These symptoms sound most like it is probably a stomach virus. Viral gastroenteritis is a very common illness. It is often fast onset and can cause fever, vomiting, abdominal pain and often diarrhea.
If her symptoms continue or her pain does not continue to improve she should see her doctor.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.